MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 BARDEX® I.C. FOLEY CATHETER

C.R. BARD, INC. (COVINGTON) -1018233 BARDEX® I.C. FOLEY CATHETER
Model Number 0165SI24
Medical Device Problem Code Partial Blockage (1065)
Health Effect - Clinical Code Calcium Deposits/Calcification (1758)
Date of Event 06/24/2022
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that in the end of 2021 and on (b)(6) 2022 the customer assigned a case # (b)(4).The problem remained to be resolved and had reached a level of urgency, and all our suprapubic catheter tube models were isolated as 18 bardex models that could be an improvement.Per follow-up via email on 05jul2022, the customer stated that it was not a complaint, and they were using bardex ag, and it got plugged up every five days.The patient was currently in the hospital with a 3 cm calculus in the bladder.They wanted to run a study and test, out of our 35 models that we make, the 18 models that, according to the descriptions, it might not get plugged as readily.The customer contacted bd technical department and the technical department said that this was a problem they constantly run into with other customers.Customer wanted 2 or 3 samples of each of the 18 bardex models of 24fr size listed that may help keep the sp tube unplugged.It was unknown what medical intervention was reported.Per follow-up via email on 08jul2022, customer were using bardex i.C.Anti-infective foley catheter.By the way, they pointed out to everyone that the product said 5cc, but they used a 10cc and always got the same answer from everyone, such as it did not matter and always use a 10cc syringe of sterile water to fill up the balloon.
 
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.
 
Event or Problem Description
It was reported that in the end of 2021 and on (b)(6) 2022 the customer assigned a case # (b)(4).The problem remained to be resolved and had reached a level of urgency, and all our suprapubic catheter tube models were isolated as 18 bardex models that could be an improvement.Per follow-up via email on (b)(6) 2022, the customer stated that it was not a complaint, and they were using bardex ag, and it got plugged up every five days.The patient was currently in the hospital with a 3 cm calculus in the bladder.They wanted to run a study and test, out of our 35 models that we make, the 18 models that, according to the descriptions, it might not get plugged as readily.The customer contacted bd technical department and the technical department said that this was a problem they constantly run into with other customers.Customer wanted 2 or 3 samples of each of the 18 bardex models of 24fr size listed that may help keep the sp tube unplugged.It was unknown what medical intervention was reported.Per follow-up via email on (b)(6)2022, customer were using bardex i.C.Anti-infective foley catheter.By the way, they pointed out to everyone that the product said 5cc, but they used a 10cc and always got the same answer from everyone, such as it did not matter and always use a 10cc syringe of sterile water to fill up the balloon.
 
Additional Manufacturer Narrative
The reported event was inconclusive as no sample was returned for evaluation.It was unknown whether the device had met specifications.It was unknown whether the product had caused the reported failure.A potential root cause for this failure mode could be due to wrong duration setting on air purging that cause blocked drainage lumen/drainage eye occlusion.The device history record was reviewed and found nothing that could have caused or contributed to the reported event.The instructions for use were found adequate and state the following: ¿cdc guidelines for appropriate indications for indwelling urethral catheter use ¿ patient has acute urinary retention or bladder outlet obstruction ¿ need for accurate urine output measurements ¿ use for selected surgical procedures ¿ to assist in healing of open sacral or perineal wounds ¿ patient requires prolonged immobilization ¿ to improve comfort for end of life care proper techniques for urinary catheter insertion perform hand hygiene immediately before and after insertion insert urinary catheters using aseptic technique and sterile equipment use the smallest foley catheter possible, consistent with good drainage document the indications for catheter insertion, date and time of catheter insertion, individual who inserted catheter, and date and time of catheter removal in the patient record proper techniques for urinary catheter maintenance secure the foley catheter.Use the statlock® foley stabilization device if provided maintain a closed drainage system by utilizing pre-connected, sealed catheter-tubing junctions maintain unobstructed urine flow and keep the catheter and collection tube free from kinking keep the collection bag below the level of the bladder or hips at all times empty the collection bag regularly using a separate, clean collection container for each patient.¿ h11: section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.

Brand Name
BARDEX® I.C. FOLEY CATHETER
Common Device Name
FOLEY CATHETER
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
Manufacturer (Section G)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
Manufacturer Contact
juan velez
8195 industrial blvd
covington 30014
7707846100
MDR Report Key15040133
Report Number1018233-2022-05523
Device Sequence Number20565305
Product Code MJC
UDI-Device Identifier00801741016790
UDI-Public(01)00801741016790
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
PMA/510(K) Number
K910318
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/20/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2026
Device Model Number0165SI24
Device Catalogue Number0165SI24
Device Lot NumberNGFW3723
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 06/24/2022
Supplement Date Received by Manufacturer07/20/2022
Initial Report FDA Received Date07/18/2022
Supplement Report FDA Received Date08/03/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/30/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown